Arkansas, 2017Flood in Arkansas, September 1 to 6, 2017
September 1 to 6, 2017 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Cache River at Patterson in September 2017.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Cache River at Patterson in September 2017.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 31, 11:06 PM CST, 54 minutes earlier.
Area forecast discussion, Aug 31, 11:06 PM CST, 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1206 AM CDT Fri Sep 1 2017
.DISCUSSION...
Updated to include the 06Z aviation discussion below...
&&
.AVIATION...
VFR conditions will become prevalent as dry air advects in on the
back side of the remnants of Tropical Depression Harvey. Gradient
will relax, with winds mainly north/northwest at less than 10
knots.
&&
PREV DISCUSSION...(ISSUED 259 PM CDT Thu Aug 31 2017)
SHORT TERM...Today Through Saturday
Rainfall continues to wrap around what is left of Harvey. The
center of circulation continues to move to the north...so expect
the rain to end first in the southeast corner. We have had reports
of 10 inches of rain in the McCrory area earlier today and it
continues to rain there. Expanded the FFA two counties to the
north and extended it through 1 am. One to three additional inches
are expected in our eastern counties. The Wind Advisory continues
through 7 pm for the original area. Lighter winds are noted in
the southwest quadrant of circulation.
High pressure moves into Arkansas from the west for Friday and
Saturday. Dry weather is expected with this high pressure system.
Temperatures will remain below normal for Friday and Saturday.
LONG TERM...Saturday Night Through Thursday
Long term forecast was generally on track with no major changes to
the current forecast. Long term begins with Surface high pressure
centered just to the northeast of the region. By Sunday...a weak
upper level disturbance will move through the southwest portion of
the state with a surface warm front draped across the state. At this
time will hold off on adding pops to the forecast but will continue
to monitor in future forecasts. Temperatures through the weekend
will be in the upper 80's for high temperatures.
By Tuesday...an upper level trough and its associated cold front
will move through the state and bring a return of rain chances to
the forecast. At this time, it does appear rainfall totals will be
less than an inch and the front is forecast to push quickly
through the state. Behind this front well below normal
temperatures will be seen with readings around 10 to 15 degrees
below normal.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...57
Hazardous weather outlook, Aug 31, 2:24 AM CST, 21 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
324 AM CDT Thu Aug 31 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
324 AM CDT Thu Aug 31 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and a few thunderstorms will continue across much of the
southeast two thirds of the state through tonight as the remnants
of Tropical Storm Harvey lift northeast over extreme southeast
Arkansas. Some heavy rainfall will remain possible over the
southeastern third of the state...with rainfall amounts
exceeding 2 inches along and east of a line from Hermitage...to
Pine Bluff...to Des Arc to Patterson. Rainfall amounts exceeding 3
inches may be seen along and east of a line from Monticello to
Clarendon...with locally higher amounts near 4 inches possible.
As a result...a flash flood threat will exist in this southeastern
region of the state through this evening.
Winds will be breezy for portions of the state today as well.
Winds of 20 to 30 mph could be seen for portions of central into
eastern and northeastern areas through this afternoon. Gusts could
exceed 35 mph occasionally. Winds further west and northwest
should be lighter...but remain somewhat breezy.
.DAYS TWO THROUGH SEVEN...Friday Through Wednesday
The remnants of Tropical Storm Harvey will be moving northeast of
the state by Friday morning...with chances for precipitation
ending from west to east. As a result...the threat for hazardous
weather will become low.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62/46
Flood, Woodruff
- When
- September 1, 12:00 AM CST to September 6, 11:00 AM CST
- Where
- Woodruff County, 0.79 mi WSW of Riverside to 0.3 mi N of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.276, -91.243
Heavy rain in August led to flooding along the Cache River that continued into early September.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1, 20176 deaths · 2 events
- Flash Flooding and Hail in North Carolina, September 1, 2017$12 million · 2.75 in hail · 22 events
- Flash Flooding and Heavy Rain in Tennessee, September 1 to 2, 2017$275,000 · 16 events
- Flash Flood and Flood in Kentucky, September 1 to 5, 2017$350,000 · 2 events
- Wildfire in California, September 1 to 15, 20176 injured · 1 event
- Damaging Winds and Lightning Strikes in Florida, September 1, 20171 injured · $51,000 · 52 kt wind · 4 events
- Flash Flooding in Kentucky, September 1, 2017$50,000 · 11 events
- Wildfire in California, September 1 to 24, 20175 injured · 1 event
- Hail and Damaging Winds in Florida, September 1, 2017$2,000 · 52 kt wind · 17 events
- High Surf in Hawaii, September 1 to 3, 201717 events
- Drought in South Dakota, September 1 to 30, 201716 events
- Drought in Montana, September 1 to 30, 201715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 722094.